Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What is the remedy for swelling after injecting meth?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
i was injecting meth and i must of missed it didnt sting until after and then went num well this was about a 2 weeks ago now it looks like a abcesse o9r boil red little bit sorewhats the a few ways of getting the swelling down and redness away
Posted Mon, 3 Mar 2014 in Smoking and Alcohol Addiction
Answered by Dr. Jonas Sundarakumar 49 minutes later
Brief Answer: Anti-inflammatory, antibiotics, hot fomentation... Detailed Answer: Hello and welcome to Healthcare Magic. Thanks for your query. From the description of your symptoms, it appears that you may have developed an infection or an abcess in that site. Usually, in such cases, antibiotics and anti-inflammatory medication would be necessary to resolve the infection and inflammation. Sometimes, if there is a pus collection underneath, it may have to be drained out. It is difficult to give you a definitive advise on further treatment without examining the swelling. So, it is best that you have it examined by a doctor. Simple home remedies like hot fomentation, keeping the affected arm elevated on a pillow, taking adequate fluids and getting as much rest as possible can help. Anti-inlammatory / pain killers like Ibuprofen (Neurofen) can help reduce the inflammation and pain. Avoid rubbing or massaging the area or moving the arm frequently. In case you develp fever, chills or if the arm becomes red and warm, then it means that you are developing complications and you need compulsory medical attention. Also remember that if it gets complicated, there is a risk of infection spreading to the entire arm or even to the bloodstream. Therefore, if treatment is taken quickly, it will save you a lot of trouble later on. So, I would recommend that you see a doctor and take proper medical treatment. Wish you all the best. Regards, Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor